Response Feedback Taking vitamin B every day will help decrease the potential

Response feedback taking vitamin b every day will

This preview shows page 11 - 13 out of 19 pages.

Response Feedback : Taking vitamin B every day will help decrease the potential for adverse effects of methotrexate. This drug is given cautiously to very young and elderly patients, because these patients' livers and kidneys cannot adequately clear the drug. Vitamin C is contraindicated with most antiarthritic and antigout drugs because it decreases the renal excretion of drugs. Supplements of vitamin A or D would not be necessary. Question 6 1 out of 1 points To minimize the risk of adverse effects of glucagon when given to an unconscious diabetic patient, as the patient regains consciousness, the nurse should Response Feedback : While it is important to monitor a patient for nausea and vomiting and help him or her into a more comfortable position, it is most important to administer supplemental carbohydrates as soon as the patient becomes conscious. Administering supplemental carbohydrates serves to restore liver glycogen and prevent secondary hypoglycemia. Calcium supplements are not necessary in this situation. Question 7 1 out of 1 points A patient in need of myocardial infarction prophylaxis has been prescribed sulfinpyrazone for gout. Which of the following will the nurse
Image of page 11
monitor the patient most closely for? Response Feedback : Since sulfinpyrazone inhibits antiplatelet action, it is important for the nurse to monitor the patient for signs of bleeding. It is also important to avoid administration of sulfinpyrazone with other drugs such as salicylates and anticoagulants (warfarin) that affect platelet aggregation. The drug does not pose a risk of hypothermia, hypotension, or renal dysfunction. Question 8 1 out of 1 points A nurse is caring for a 61-year-old man who has had a severe attack of gout while in the hospital for food poisoning. The nurse administers colchicine intravenously in order to Response Feedback : The patient is given colchicine intravenously to avoid aggravating his gastrointestinal tract. Giving the drug intravenously may ensure quick distribution of the drug, but considering the patient's food poisoning, the main objective would be to avoid aggravating the gastrointestinal tract and symptoms that the patient already has. Giving the drug intravenously does not prevent infection, bleeding, or depressed bone marrow function. Question 9 1 out of 1 points A patient with diabetes has had a cough for 1 week and has been prescribed a cough syrup (an expectorant). What special instructions should the nurse include in the patient teaching for this situation? Response Feedback : Special instructions need to be given to patients with diabetes when they are prescribed syrups. A diabetic patient needs to monitor glucose levels closely because syrups contain high levels of sugars, which can cause elevated glucose levels.
Image of page 12
Image of page 13

You've reached the end of your free preview.

Want to read all 19 pages?

  • Fall '13

  • Left Quote Icon

    Student Picture

  • Left Quote Icon

    Student Picture

  • Left Quote Icon

    Student Picture